Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 112, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2014, 10:07 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 10:07 PM MST (05:07 UTC)
- Expired
- Aug 13, 2014, 12:00 AM MST
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WGUS55 KVEF 130507
FFWVEF
AZC015-CAC071-130700-
/O.NEW.KVEF.FF.W.0112.140813T0507Z-140813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1007 PM MST TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EXTREME EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN
CALIFORNIA...
* UNTIL MIDNIGHT MST/MIDNIGHT PDT/
* AT 1006 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER EXTREME SOUTHERN MOHAVE
COUNTY AND EXTREME SOUTHEAST SAN BERNARDINO COUNTY. THESE STORMS
WERE MOVING SLOWLY SOUTH AND WILL PRODUCE VERY HEAVY RAIN LEADING
TO FLASH FLOODING.
* LOCATIONS IMPACTED INCLUDE...
LAKE HAVASU CITY AND CRAZY HORSE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3424 11374 3423 11383 3425 11386 3429 11411
3436 11419 3445 11433 3446 11438 3451 11438
3453 11432 3431 11333 3429 11339 3430 11353
3420 11367
$$
MORGAN2 follow-up statements
524
WGUS75 KVEF 130600
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 PM MST TUE AUG 12 2014
AZC015-CAC071-130700-
/O.CON.KVEF.FF.W.0112.000000T0000Z-140813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-
1100 PM MST TUE AUG 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
MST/MIDNIGHT PDT/ FOR EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTH
CENTRAL MOHAVE COUNTIES...
AT 1100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER THE LAKE HAVASU CITY AREA. THESE
STORMS WERE MOVING VERY SLOWLY SOUTH.
LOCATIONS IMPACTED INCLUDE...
LAKE HAVASU CITY...CATTAIL COVE STATE PARK AND CRAZY HORSE
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3424 11374 3423 11383 3425 11386 3429 11411
3436 11419 3445 11433 3446 11438 3451 11438
3453 11432 3431 11333 3429 11339 3430 11353
3420 11367
$$
MORGAN650
WGUS75 KVEF 130653
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1153 PM MST TUE AUG 12 2014
AZC015-CAC071-130701-
/O.EXP.KVEF.FF.W.0112.000000T0000Z-140813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-SAN BERNARDINO CA-
1153 PM MST TUE AUG 12 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MST/MIDNIGHT PDT/
FOR EXTREME EAST CENTRAL SAN BERNARDINO AND SOUTH CENTRAL MOHAVE
COUNTIES...
AT 1150 PM PDT...RADAR INDICATED ONLY LIGHT RAIN REMAINING IN FAR
SOUTHERN MOHAVE COUNTY. THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
HEAVY RAIN FELL IN THE LAKE HAVASU AREA...AND FLOODING WAS REPORTED
IN THE LONDON BRIDGE AREA. PLEASE OBEY ALL BARRICADES...AND TURN
AROUND IF YOU ENCOUNTER A FLOODED ROAD.
LAT...LON 3424 11374 3423 11383 3425 11386 3429 11411
3436 11419 3445 11433 3446 11438 3451 11438
3453 11432 3431 11333 3429 11339 3430 11353
3420 11367
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:50 PM MST, 7 hours 17 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM MST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT TUE AUG 12 2014 .SYNOPSIS...MONSOON MOISTURE OVER MOST OF THE REGION WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR WILL GRADUALLY MOVE IN FROM THE WEST STARTING THURSDAY WITH THUNDERSTORM CHANCES CONFINED TO MOHAVE COUNTY THURSDAY AND FRIDAY. SEASONAL TEMPERATURES AND AREA WIDE DRY CONDITIONS EXPECTED FOR THE WEEKEND. && .SHORT TERM...THROUGH FRIDAY... MOST INTENSE THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED ALONG A LINE FROM SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING NORTHEAST INTO WESTERN CLARK AND LINCOLN COUNTIES. THESE STORMS HAVE DEVELOPED ALONG THE MOIST/DRY AIR INTERFACE AS NOTED ON WATER VAPOR IMAGERY. LOOKS TO BE A QUITE EVENING FOR MUCH OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES. AS FOR ARIZONA. SEVERAL CIRCULATIONS NOTED ON SATELLITE OVER THE GRAND CANYON STATE. ONE WAS OVER NORTHERN MOHAVE COUNTY AND SHOULD BE MOVING INTO SOUTHWEST UTAH OVER THE NEXT 2-3 HOURS. A SECOND WAS OVER SOUTHWEST ARIZONA...OR JUST TO THE WEST OF GILA BEND. STARTING TO SEE A SMALL CLUSTER OF THUNDERSTORMS DEVELOP AHEAD OF THE FEATURE OVER SOUTHERN MOHAVE COUNTY. THE DISTURBANCE IS PROGGED TO LIFT NORTH ACROSS WESTERN ARIZONA TONIGHT AND WEDNESDAY MORNING PROVIDING ADDITIONAL DYNAMICS TO AN ALREADY MOIST/UNSTABLE AIR MASS. THE TROUGH WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY WITH ENOUGH MOISTURE/INSTABILITY EAST OF A LINE FROM MORONGO VALLEY TO PAHRUMP TO RACHEL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY AND FRIDAY...DRIER AND MORE STABLE AIR WILL CONTINUE TO PUSH EAST LIMITING THE THREAT FOR ANY STORMS TO MAINLY MOHAVE COUNTY. WILL LEAVE THE FLASH FLOOD WATCH AS IS AND ALLOW THE MID SHIFT TO MAKE ANY ADJUSTMENTS EARLY WEDNESDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY...DEEPER MOISTURE ASSOCIATED WITH THE MONSOONAL FLOW PUSHES EAST OF THE AREA AND THUNDERSTORM CHANCES DWINDLE BY THE WEEKEND. MODELS HINT AT A WEAK RETURN OF MOISTURE TO START THE WORK WEEK BUT CONFINE IT TO MAINLY THE SOUTHEASTERN PORTION OF MOHAVE COUNTY. WITH LESS EXPECTED CLOUD COVER AND A DRIER AIRMASS IN PLACE, TEMPERATURES SHOULD RETURN TO SEASONAL LEVELS FOR A WARM AND DRY MID AUGUST WEEKEND. && .AVIATION...FOR MCCARRAN...CONVECTION SHOULD IMPACT ALL CORRIDORS THIS EVENING...THEN PRIMARILY THE MORMON MESA AND PEACH SPRINGS CORRIDORS INTO WEDNESDAY MORNING. SCATTERED THUNDERSTORMS SOUTHWEST OF LAS VEGAS COULD AFFECT THE TERMINALS THROUGH THIS EVENING WITH GUSTY AND ERRATIC WINDS AND HEAVY RAINFALL. CEILINGS COULD LWR TO 6 KFT WITH VSBYS BRIEFLY REDUCED BY MODERATE TO HEAVY RAIN. AFTER WEDNESDAY MORNING SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE ISOLATED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CLOUDS ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH WEDNESDAY. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS THROUGH ...EXCEPT NEAR THUNDERSTORMS. CEILINGS COULD LOWER TO 5 KFT WITH VSBYS REDUCED BY MODERATE TO HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST TODAY THROUGH WEDNESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 12, 7:43 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER ROUTE 66 2.5 MILES SOUTH OF GOLDEN SHORES, AZ.
&&
JPULLINLocal storm report, Aug 12, 9:13 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 1 NNW TOPOCK 34.73N 114.48W
08/12/2014 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY SHERIFF REPORTS TOPOCK HIGHWAY CLOSED
BETWEEN MM4 AND INTERSTATE 40 DUE TO FLOODING.
&&
WOLCOTTLocal storm report, Aug 12, 9:20 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD 13 W MOHAVE (AZM20) 34.94N 114.84W
08/12/2014 SAN BERNARDINO CA PUBLIC
SPOTTER REPORTED ROUTE 66 IMPASSABLE DUE TO FLOODING.
FROM SPOTTER NETWORK REPORT.
&&
WOLCOTTLocal storm report, Aug 12, 9:45 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM NON-TSTM WND DMG 2 N NEEDLES 34.84N 114.61W
08/12/2014 SAN BERNARDINO CA BROADCAST MEDIA
MEDIA REPORTS SEVERAL LARGE TREES DOWN IN FRONT OF
NEEDLES FOUR SEASONS NURSERY.
0348 PM TSTM WND DMG 1 NNE NEEDLES 34.83N 114.61W
08/12/2014 SAN BERNARDINO CA BROADCAST MEDIA
MEDIA AND TRAINED SPOTTERS REPORT SEVERAL HOMES WITH
SHINGLES BLOWN OFF IN THE VICINITY OF CIBOLA AND D
STREETS IN NEEDLES.
0348 PM TSTM WND DMG 2 NNE NEEDLES 34.84N 114.60W
08/12/2014 SAN BERNARDINO CA BROADCAST MEDIA
SEVERAL REPORTS FROM MEDIA AND SPOTTERS OF DAMAGE TO AT
LEAST 50 POWER POLES IN THE GREATER NEEDLES AREA DUE TO
THUNDERSTORM WINDS.
0348 PM TSTM WND DMG 2 NNE NEEDLES 34.84N 114.60W
08/12/2014 SAN BERNARDINO CA BROADCAST MEDIA
MEDIA REPORTS SHEET METAL ROOF BLOWN OFF OF LUCYS MEXICAN
RESTAURANT AND ACROSS THE STREET.
0348 PM TSTM WND DMG 2 NNE NEEDLES 34.84N 114.60W
08/12/2014 SAN BERNARDINO CA PUBLIC
PUBLIC REPORTS ROOF OF BURGER HUT ALONG BROADWAY IN
NEEDLES HAS BLOWN OFF. OTHER SOURCES AND PICTURES
CONFIRM...TIME ESTIMATED BY SEVERAL REPORTS. INITIAL
REPORT VIA TWITTER.
0357 PM TSTM WND GST 6 S MOHAVE VALLEY 34.85N 114.61W
08/12/2014 M59.00 MPH MOHAVE AZ MESONET
0928 PM AVALANCHE 10 WSW MOHAVE VALLEY 34.90N 114.77W
08/12/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING ALONG US 95 BETWEEN INTERSTATE 40
AND GOFFS ROAD.
&&
WOLCOTTLocal storm report, Aug 12, 9:46 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
946 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM FLASH FLOOD 10 WSW MOHAVE VALLEY 34.90N 114.77W
08/12/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING ALONG US 95 BETWEEN INTERSTATE 40
AND GOFFS ROAD.
&&
WOLCOTTLocal storm report, Aug 12, 9:47 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 N NEEDLES 34.84N 114.61W
08/12/2014 SAN BERNARDINO CA BROADCAST MEDIA
MEDIA REPORTS SEVERAL LARGE TREES DOWN IN FRONT OF
NEEDLES FOUR SEASONS NURSERY.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:23 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 7:20 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Aug 12, 7:53 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 8:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 8:54 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 11:16 PM MST | Areal Flood Warning | VEF | Mohave | 8 hr |
| Aug 12, 5:39 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:26 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 9:32 PM MST | Flash Flood Warning | VEF | San Bernardino | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.